Thunderstorm Wind, Lincoln
- When
- June 13, 4:09 PM MST
- Where
- Lincoln County, Hugo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -103.470
A severe thunderstorm produced strong winds which downed a power pole.
Severe thunderstorms produced damaging winds which downed a power pole and snapped several large tree limbs. In addition, three weak tornado reportedly touched down in Washington County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced damaging winds which downed a power pole and snapped several large tree limbs. In addition, three weak tornado reportedly touched down in Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 13, 2:42 PM MST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 342 PM MDT THU JUN 13 2013 .SHORT TERM...MAIN CONCERN IS WITH SEVERE WEATHER POTENTIAL OVER THE PLAINS THROUGH THIS EVENING AND CRITICAL FIRE WEATHER CONDITIONS OVER MOUNTAIN VALLEYS AND PALMER DIVIDE. MOISTURE LEVELS HAVE INCREASED OVER EASTERN COLORADO TODAY WITH PW VALUES AROUND .75" AND SURFACE DEWPOINTS ARE HOLDING IN THE LOWER 50S EXCEPT 30 TO 40 OVER DOUGLAS AND ELBERT COUNTIES. WELL DEVELOPED DENVER CYCLONE AND BOUNDARY HAVE DEVELOPED WITH STRONG SOUTHEAST LOW LEVEL FLOW OVER THE EASTERN PLAINS. THERE IS A BIT OF CIRRUS MOVING ACROSS BUT DOES LOOK LIKE BETTER CLEARING BEHIND IT. SURFACE TEMPERATURES ARE ALREADY AROUND 90 AND SHOULD BE ENOUGH TO BREAK THE CAP. SEVERE POTENTIAL STILL LOOKS ON TRACK FROM DOUGLAS/ELBERT COUNTIES AND STRETCHING NORTHEAST OVER THE PLAINS. MORE UNCERTAINTY OVER THE DENVER AREA BUT CAN'T RULE OUT FOR A ISOLATED SEVERE STORM OVER DENVER AS WELL. MODELS INDICATE STORMS WILL DEVELOP INTO MCS SOMEWHERE OVER THE PLAINS...MOST LIKELY INTO MORGAN AND WASHINGTON COUNTIES BY THIS EVENING. SURFACE BASED CAPES UPWARDS OF 2000J/KG OVER THE PLAINS SO LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. EVEN ISOLATED TORNADOES POSSIBLE ALONG THE CONVERGENCE LINE. FOR FRIDAY...THUNDERSTORM POTENTIAL SHIFTS SOUTH A BIT BUT STILL ISOLATED THUNDERSTORMS WITH EVEN ...SOME SEVERE OVER FAR EASTERN COLORADO. MOUNTAINS LOOK DRIER AS UPPER WAVE MOVES AWAY FROM COLORADO. LITTLE CHANGE IN TEMPERATURES BUT RH LEVEL SHOULD BE A BIT HIGHER. .LONG TERM...SOME STORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY EVENING...MAINLY THE FAR NORTHEAST PLAINS WHERE THERE WILL BE BETTER LOW LEVEL MOISTURE AND SURFACE CAPES AROUND 1000 J/KG. MOST OF THE STORMS WILL BE HIGH BASED...PRODUCING GUSTY WINDS BUT LIMITED RAINFALL. A FEW STORMS OVER THE FAR NORTHEAST PLAINS COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. NOT ANTICIPATING SEVERE STORMS AT THIS TIME DUE TO LIMITED SHEAR. STORMS SHOULD EXIT THE AREA AROUND MIDNIGHT THOUGH A FEW STORMS COULD LINGER OVERNIGHT OVER THE FAR NORTHEAST CORNER. OTHERWISE...SKIES TO GRADUALLY CLEAR. MODELS CONTINUE TO SHOW A COLD FRONT MOVING INTO NORTHEAST COLORADO LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH INCREASING LOW LEVEL MOISTURE AND UPSLOPE. FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES INCREASING TO AROUND NINE TENTHS OF AN INCH ACROSS THE PLAINS WITH CAPE VALUES AROUND 1500-2000 J/KG. THE HIGHER VALUES CENTERED ALONG THE PALMER DIVIDE. FORECAST SOUNDINGS ALSO INDICATING A FAIRLY DECENT CAP OVER THE AREA...WHICH COULD LIMIT THE POTENTIAL FOR SEVERE STORMS. STILL CAN'T RULE OUT THE POSSIBILITY OF A SEVERE STORM DUE TO FAVORABLE SHEAR. AIRMASS TO BE COOLER WITH HIGHS IN THE MIDDLE 80S ACROSS THE PLAINS. STORMS TO CONTINUE INTO THE EVENING BEFORE EXITING THE AREA AROUND MIDNIGHT. ON SUNDAY...HIGH PRESSURE BUILDS OVER THE AREA WITH SLIGHTLY WARMER AND DRIER AIR. STILL ENOUGH MOISTURE AND LOW LEVEL UPSLOPE DUE TO SOUTHEAST FLOW FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. MODELS CONTINUE TO SHOW ANOTHER COLD FRONT MOVING INTO THE NORTHEAST PLAINS OVERNIGHT SUNDAY...LEADING TO INCREASING UPSLOPE AND LOW LEVEL MOISTURE WHICH COULD INCREASE THE CHANCE FOR AFTERNOON AND EVENING STORMS. DECENT SHEAR COULD RESULT IN A FEW SEVERE STORMS. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY: UPPER LEVEL RIDGE REMAINS IN PLACE TUESDAY WITH SLIGHTLY WARMER AND DRIER AIR. STILL SOME MOISTURE FOR A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. FOR WEDNESDAY AND THURSDAY...FLOW ALOFT BECOMES SOUTHWEST AS AN UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. MODELS SHOW GRADIENT INCREASING ACROSS COLORADO THURSDAY...WHICH COULD LEAD TO AN INCREASE IN WIND ALONG WITH LOWER HUMIDITY. TEMPERATURES TO WARM INTO THE LOWER 90S ACROSS THE PLAINS. && .AVIATION...STILL MAINTAINING NORTHEAST WINDS AT APA/DEN SO POTENTIAL STILL HOLDS FOR POSSIBLE TS AT THE TERMINALS AS TEMPS CLIMB AROUND 90. STILL MONITORING IN CASE WE NEED TO BUMP UP TS CHANCES AT KDEN. && .FIRE WEATHER...RED FLAG WARNINGS CONTINUE IN MOUNTAIN VALLEYS AND PALMER DIVIDE THROUGH 9 PM. MOUNTAIN VALLEYS ALREADY GUSTING 20-35KT AS RH LEVELS ALREADY BELOW 10 PERCENT. HUMIDITIES NOT QUITE AS LOW AS OVER THE PALMER DIVIDE WITH HUMIDITIES 10-20 PERCENT. SOME CONCERN THAT STORMS THAT MAY DEVELOP OVER NORTHERN DOUGLAS AND ELBERT MAY SEND OUTFLOW BOUNDARIES BACK INTO THE BLACK FOREST FIRE WITH ERRATIC WINDS. && .HYDROLOGY...NO ISSUES. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ211-213-214- 216-241. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1045 AM MDT THU JUN 13 2013 COZ030>051-141645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT THU JUN 13 2013 ...SEVERE STORMS POSSIBLE OVER THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING... ...VERY HIGH FIRE DANGER AGAIN OVER THE PALMER DIVIDE AND HIGH MOUNTAIN VALLEYS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH MOISTURE LEVELS TODAY WILL LEAD TO THE POTENTIAL FOR SEVERE STORMS OVER THE PLAINS BY LATER THIS AFTERNOON. A DENVER CONVERGENCE ZONE WILL SET UP FROM DOUGLAS COUNTY AND EXTEND NORTHEAST THROUGH CENTRAL PORTIONS OF ADAMS AND ARAPAHOE COUNTIES BY EARLY AFTERNOON. THIS WILL SPARK STORM INITIATION ALONG THE BOUNDARY. STORMS WILL THEN MOVE EAST AND NORTHEAST OVER THE PLAINS THROUGH THIS EVENING WITH SEVERE STORMS POSSIBLE AS THEY MOVE INTO THE DEEPER MOISTURE. THE BEST CHANCE FOR SEVERE STORMS WILL BE JUST EAST OF DENVER AND EXTENDING THROUGH ALL THE NORTHEAST PLAINS. EXPECT LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 60 MPH AND EVEN AN ISOLATED TORNADO ARE ALL POSSIBLE WITH THE STRONGEST STORMS. SOUTH TO SOUTHWEST WINDS WILL ALSO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND PALMER DIVIDE...WITH GUSTS IN THE 20 TO 30 MPH RANGE. THIS WILL CREATE VERY HIGH FIRE DANGER AGAIN...ESPECIALLY IN AREAS SOUTH AND SOUTHWEST OF DENVER. THE SOUTH WINDS WILL LIKELY BRING SMOKE FROM THE BLACK FOREST FIRE TOWARDS DENVER AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE HOT AND DRY OVER MUCH OF THE OUTLOOK AREA FRIDAY AS SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION. COOLER CONDITIONS WILL PREVAIL SATURDAY THROUGH MONDAY FOLLOWING THE PASSAGE OF A COUPLE OF COLD FRONTS. ONE FRONT WILL MOVE ACROSS THE AREA LATE FRIDAY NIGHT WITH ANOTHER FRONT EXPECTED SUNDAY NIGHT. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND AGAIN MONDAY. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION ON TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2 PM THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT THU JUN 13 2013 COZ040-041-045-132215- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 329 PM MDT THU JUN 13 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND CENTRAL ARAPAHOE COUNTIES UNTIL 415 PM MDT. AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STRASBURG...OR 32 MILES EAST OF DENVER... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH PRODUCING CONSIDERABLE BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BENNETT...STRASBURG AND BYERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3957 10426 3957 10461 3984 10446 3984 10402 TIME...MOT...LOC 2128Z 211DEG 19KT 3973 10435 BAKER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
409 PM MDT THU JUN 13 2013
COZ041-045-046-049-132300-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-WASHINGTON COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
409 PM MDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHERN WASHINGTON...NORTHEASTERN LINCOLN...
SOUTHEASTERN ADAMS...NORTHERN ELBERT AND EASTERN ARAPAHOE COUNTIES
UNTIL 500 PM MDT.
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF STRASBURG TO 8 MILES NORTH OF KIOWA TO ELIZABETH TO
LARKSPUR...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. STORMS
MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LIMON...DEER TRAIL...ARRIBA...GENOA...LAST CHANCE...BYERS...
COTTONWOOD VALLEY...ANTON...THURMAN...ARICKAREE SCHOOL...LINDON...
AGATE AND WOODLIN SCHOOL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR NORTHEASTERN COLORADO.
LAT...LON 3923 10427 3983 10429 3990 10297 3957 10296
3956 10315 3917 10315
TIME...MOT...LOC 2207Z 235DEG 14KT 3981 10422 3946 10450 3936 10459
3918 10490
BAKERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 500 PM MDT THU JUN 13 2013 COZ043>045-132345- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 500 PM MDT THU JUN 13 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...EASTERN ADAMS...EXTREME SOUTH CENTRAL WELD AND EASTERN ARAPAHOE COUNTIES UNTIL 545 PM MDT. AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE SPRINGS TO 9 MILES SOUTHWEST OF BYERS...AND MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... FORT MORGAN...BRUSH...LOG LANE VILLAGE...DEER TRAIL...TWELVE-MILE CORNER...BYERS...HOYT...ANTELOPE SPRINGS...STRASBURG...WELDONA... ADENA...LEADER...ADENA SCHOOL AND SNYDER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR NORTHEASTERN COLORADO. LAT...LON 4051 10348 3959 10400 3959 10438 4051 10390 TIME...MOT...LOC 2300Z 255DEG 6KT 4044 10375 3959 10430 BAKER
The Pueblo radar (KPUX), 97 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
3 thunderstorm wind, 3 tornado. Local standard time, as filed.
A severe thunderstorm produced strong winds which downed a power pole.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
A severe thunderstorm broke tree limbs, breaking limbs up to 3 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyThe tornado archive for Colorado, 2013Warnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449924, 449923, 449922, 449927, 449926, 449929.